Factor model methods recently have become extremely popular in the theory and practice of large panels of time series data. Those methods rely on various factor models which all are particular cases of the Generalized Dynamic Factor Model (GDFM) introduced in Forniet al. (2000). That paper, however, rests on Brillinger’s dynamic principal components. The corresponding estimators are two-sided filters whose performance at the end of the observation period or for forecasting purposes is rather poor. No such problem arises with estimators based on standard principal components, which have been dominant in this literature. On the other hand, those estimators require the assumption that the space spanned by the factors has finite dimension. In the present paper, we argue that such an assumption is extremely restrictive and potentially quite harmful. Elaborating upon recent results by Anderson and Deistler (2008a, b) on singular stationary processes with rational spectrum, we obtain one-sided representations for the GDFM without assuming finite dimension of the factor space. Construction of the corresponding estimators is also briefly outlined. In a companion paper, we establish consistency and rates for such estimators, and provide Monte Carlo results further motivating our approach.
Dynamic factor models with infinite-dimensional factor spaces: One-sided representations / Forni, Mario; Hallin, Marc; Lippi, Marco; Zaffaroni, Paolo. - In: JOURNAL OF ECONOMETRICS. - ISSN 0304-4076. - 185:2(2015), pp. 359-371.
|Data di pubblicazione:||2015|
|Titolo:||Dynamic factor models with infinite-dimensional factor spaces: One-sided representations|
|Autore/i:||Forni, Mario; Hallin, Marc; Lippi, Marco; Zaffaroni, Paolo|
|Digital Object Identifier (DOI):||http://dx.doi.org/10.1016/j.jeconom.2013.10.017|
|Codice identificativo ISI:||WOS:000350778500004|
|Codice identificativo Scopus:||2-s2.0-84922621091|
|Citazione:||Dynamic factor models with infinite-dimensional factor spaces: One-sided representations / Forni, Mario; Hallin, Marc; Lippi, Marco; Zaffaroni, Paolo. - In: JOURNAL OF ECONOMETRICS. - ISSN 0304-4076. - 185:2(2015), pp. 359-371.|
|Tipologia||Articolo su rivista|
I documenti presenti in Iris Unimore sono rilasciati con licenza Creative Commons Attribuzione - Non commerciale - Non opere derivate 3.0 Italia, salvo diversa indicazione.
In caso di violazione di copyright, contattare Supporto Iris